Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 3, 2021, 7:05 PM MDT for Natrona County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 7:05 PM MDT (01:05 UTC)
- Expired
- Aug 3, 2021, 7:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Hail
- 0.00 in
- Wind
- 30
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 178 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
117
WWUS85 KRIW 040105
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
705 PM MDT Tue Aug 3 2021
WYZ020-022-040130-
Casper Mountain-Natrona County Lower Elevations-
705 PM MDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of east central Natrona
County through 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm over
Casper, moving east at 20 mph.
HAZARD...Heavy rain with up to one half inch of rain in a short
period of time.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause local minor flooding on roadways and
in poor drainage areas. Ponding of water will be common in
low lying areas.
This strong thunderstorm will be near...
Casper around 710 PM MDT.
Evansville around 715 PM MDT.
This includes Interstate 25 between mile markers 177 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Heavy
rainfall with this storm may lead to localized flooding. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4276 10646 4294 10644 4295 10609 4272 10611
TIME...MOT...LOC 0102Z 274DEG 20KT 4285 10635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:25 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 3, 5:25 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 525 PM MDT Tue Aug 3 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 1240 PM MDT Tue Aug 3 2021 Weak shortwave trough currently moving through the forecast area today on the backside of the upper-level ridge building over the western US. Still tapping into the above normal moisture in the atmosphere left behind by the monsoon pattern that had developed over the past week or so. 12Z sounding at Riverton this morning shows shows over an inch of precipitable water, or near 170% of normal. Morning showers from central into northern WY have continued into the early afternoon, and as a result of daytime heating, they have begun to intensify with the northeast movement. Thunderstorms have already started over the Wind River Mountains as expected too along with gusty northwest wind across SW to western WY. The rest of the afternoon will see showers and thunderstorms further intensify and become more widespread with a general eastward movement of the system. High resolution models are indicating precipitation areas east of the divide possibly bringing up to 0.50" of rain, particular from the central WY mountains into Natrona County and southern Johnson County. Showers with isolated thunderstorms will linger into the evening hours from Johnson into Natrona Counties as the mid-level northwest flow pushes the unstable area to the southeast, where heavy rain may be possible this evening. Skies will continue clearing from the west-northwest this afternoon and evening across western WY with winds decreasing around and after sunset. With high pressure building from the west, some areas across western and central WY that receive good amounts of rain yesterday and today may see areas of fog Wednesday morning. Wednesday will see the ridge axis building along the NV/UT border northward into central ID. High- and mid-level moisture will remain over the area for mostly sunny to partly cloudy skies. Models are indicating that isolated showers and thunderstorms will develop over the mountains Wednesday afternoon and early evening, particularly YNP, the southern Absarokas, the central to southern Winds, and the Bighorns, with storm movement to the SE so that storms will impact downstream areas as well. General flow will be from the northwest with gusts possible over 20 mph. The evening will see additional showers across YNP and the northern half of the Absarokas. Temperatures will remain normal to near normal with drier air moving over the area. The ridge axis approaches WY Wednesday night into Thursday morning with a weak shortwave trough moving from western MT across southern WY during the day; all this as a deeper trough develops along the west coast. .LONG TERM...(Thursday through Tuesday) Issued at 1224 PM MDT Tue Aug 3 2021 Models continue to suggest northwest flow aloft as a ridge builds in the Desert Southwest. This will keep temperatures near average and the CWA dry. This all changes late Thursday into Friday as a trough digs into the region. The embedded jetstreak will be situated over the area allowing for gusty to strong winds over the area. Due to the higher winds and low minimum RH values, elevated fire weather conditions can be expected Friday ahead of the cold front. The front will bring widespread precipitation mostly to the western and northern zones with the basins and southwest staying dry. Another system is expected to skirt the far northern portions of the CWA this coming weekend but models have trended this system moving northerly and staying northerly. Models have flip-flopped from zonal flow yesterday to digging a trough into the region for the start of the work week which would be a continuation of the active pattern we'll see this weekend. Nonetheless, it does appear that we'll see some much needed rain in the long-term. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 525 PM MDT Tue Aug 3 2021 VFR conditions are anticipated throughout the TAF period at most locations. Smoke and haze look top continue, but this should not drop conditions to MVFR. KCPR may see some -TSRA until about 02Z as a trought moves through which may briefly lower conditions to MVFR. Drier air has moved into many areas west of the Divide and this is expected to filter into areas east of the Divide throughout the period as well. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 1250 PM MDT Tue Aug 3 2021 Narrow band of showers and thunderstorms north to south across the state is slowly moving eastward today, mainly east of the divide. Some of the storms may produce moderate precipitation with brief heavy rain due to extra moisture and slower movement. The showers and thunderstorms will continue through the evening toward midnight, with possible showers lingering past midnight from Johnson into Natrona Counties. West of the divide is already seeing clearing skies with gusty northwest wind with gusts up to 30 mph. Patchy fog may develop Wednesday morning as high pressure starts moving in from the west. Wednesday will be mostly clear to partly cloudy with just below normal temperatures. Isolated showers and thunderstorms are expected over the higher terrain Wednesday afternoon, with additional showers from YNP to the Absarokas Wednesday evening. West to southwest wind will increase on Thursday with isolated showers and thunderstorms. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...McDonald LONG TERM...Vorst AVIATION...Clayton FIRE WEATHER...McDonald
Hazardous weather outlook, Aug 3, 2:13 AM MDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 213 AM MDT Tue Aug 3 2021 WYZ001>020-022>030-040815- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 213 AM MDT Tue Aug 3 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms, mainly east of the Divide and portions of Sweetwater County. Heavy rainfall and localized flash flooding remain possible. Storms will end from west to east late this afternoon through midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday...Isolated to widely scattered showers and thunderstorms possible over the northern and central mountains in the afternoon and evening. Thursday...Isolated to scattered thunderstorms possible over the north and northwest. Friday...Scattered afternoon and evening thunderstorms. West to southwest winds with gusts up to 30 mph late in the morning, increasing to 45 mph in the afternoon across the south. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 3, 4:58 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Riverton WY
458 PM MDT Tue Aug 3 2021
WYZ020-032330-
Natrona County Lower Elevations-
458 PM MDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of east central Natrona
County through 530 PM MDT...
At 454 PM MDT, Doppler radar was tracking a strong thunderstorm over
northeastern Casper, moving east at 15 mph.
HAZARD...Heavy rain, winds in excess of 30 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause ponding of water in low lying areas.
Some streets may see minor localized flooding.
This storm will remain over mainly rural areas of eastern Natrona
County Lower Elevations County, including Evansville and East 2nd
street, east of Curtis street to Hat Six Road.
This includes Interstate 25 between mile markers 176 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Heavy rain
may cause localized flooding in low lying areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4282 10635 4293 10635 4297 10607 4282 10607
TIME...MOT...LOC 2254Z 264DEG 14KT 4286 10627
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARSpecial weather statement, Aug 3, 7:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
705 PM MDT Tue Aug 3 2021
WYZ020-022-040130-
Casper Mountain-Natrona County Lower Elevations-
705 PM MDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of east central Natrona
County through 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm over
Casper, moving east at 20 mph.
HAZARD...Heavy rain with up to one half inch of rain in a short
period of time.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause local minor flooding on roadways and
in poor drainage areas. Ponding of water will be common in
low lying areas.
This strong thunderstorm will be near...
Casper around 710 PM MDT.
Evansville around 715 PM MDT.
This includes Interstate 25 between mile markers 177 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Heavy
rainfall with this storm may lead to localized flooding. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 4276 10646 4294 10644 4295 10609 4272 10611
TIME...MOT...LOC 0102Z 274DEG 20KT 4285 10635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ARThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:02 PM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sweetwater, Uinta | 24 hr |
| Aug 4, 4:08 PM MDT | Special Weather Statement | RIW | Hot Springs | 52 min |
| Aug 4, 4:38 PM MDT | Special Weather Statement | RIW | Hot Springs | 52 min |
| Aug 4, 5:11 PM MDT | Special Weather Statement | RIW | Fremont | 34 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.